# SDR 2025FA0000721

- Difficulty date: October 17, 2025
- Submitted: October 17, 2025
- Operation: General aviation
- Aircraft: N577QS
- Make and model: Cessna 560XL
- Aircraft serial: 5605735
- Aircraft time: 15,170 hours, 11,485 cycles
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Lock
- Part number: NAS5596
- Condition: Damaged
- Location: Zone 700
- Stage of operation: IN
- How discovered: V
- Nature of condition: J
- Precautionary procedure: K

## Discrepancy

THE AIRCRAFT WENT INTO MAINTENANCE WITH ANOTHER VENDOR WHO PERFORMED A MLG CAMBER CHECK AND FOUND THE CAMBER OUT OF ADJUSTMENT. UPON FURTHER INSPECTION, TECHS FOUND THAT THE KEYLOCK WAS NOT ENGAGED IN THE ACTUATOR SHAFT. DURING SUBSEQUENT INVESTIGATION BY DUNCAN, IT IS DETERMINED THAT THIS IS NOT AN ISOLATED INCIDENT TO JUST THIS AIRCRAFT.  RESEARCH HAS INDICATED THAT AT LEAST 4 DIFFERENT LOOSE ROD END JAM NUTS HAVE BEEN FOUND LOOSE DURING INSPECTIONS PERFORMED BY DUNCAN DATING BACK TO 2024.  MOST RECENTLY A 5TH AIRCRAFT, N565QS, ARRIVED OCT 12 WITH A LOOSE JAM NUT.  EXANIMATING THE LOCK KEYS FOUND WITH LOOSE JAM NUTS SHOW ONLY ABOUT 1/32 OF AN INCH ENGAGEMENT WITH THE ACTUATOR PISTON NOTCH (INDICATED BY WEAR AREA OF LOCK KEY).  IT'S ALSO BELIEVED THAT MULTIPLE R&R OF THE ROD END FOR THE TASK CARD INSPECTION, ACTUATOR VIBRATION FROM NORMAL USE, AND NOT CHANGING THE LOCK KEY AT EVERY INSPECTION ALSO CONTRIBUTES TO THE LOCK KEY FAILING AND ALLOWING THE ACTUATOR PISTON TO ROTATE AND LOOSING UP FROM THE JAM NUT.  THE 32-10-00-2201 RH MAIN LANDING GEAR ACTUATOR ROD END DETAILED INSPECTION IS A DISCRETIONARY MAINTENANCE 48-MONTH ITEM PUBLISHED BY TEXTRON FOR OPERATION IN HIGH CORROSION ENVIRONMENT.  WE TYPICALLY DON'T SEE LOOSE JAM NUTS ON OTHER AIRCRAFT THAT DON'T HAVE THIS INSPECTION PERFORMED. IT'S NOT BELIEVED THAT IS CAUSED BY IMPROPER MAINTENANCE, BUT A COMBINATION OF INSUFFICIENT KEY ENGAGEMENT, NORMAL OPERATIONAL WEAR, AND NOT REPLACING THE KEY LOCK AT EVERY INSPECTION.
